Alert archive / Illinois / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 37, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 6, 1998, 10:32 PM CDT for Morgan County, Illinois. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 6, 1998, 10:32 PM CDT (03:32 UTC)
- Expired
- May 6, 1998, 11:30 PM CDT
- In force
- 58 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County Morgan County, IL
The radar
The Lincoln radar (KILX), 88 km from the middle of the area, began a volume at 03:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 102 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 507 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
038 WUUS1 KSPI 070333 RRA SVRSPI ILC137-070430- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 1032 PM CDT WED MAY 6 1998 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR SOUTHERN MORGAN COUNTY IN CENTRAL ILLINOIS * UNTIL 1130 PM CDT * AT 1030 PM CDT LINCOLN DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 30 MILES SOUTHWEST OF SPRINGFIELD NEAR MURRAYVILLE... MOVING EAST AT 25 MPH. * THIS STORM IS EXPECTED TO AFFECT AREAS AROUND... NORTONVILLE FRANKLIN WAVERLY DAMAGING WIND GUSTS OF 60 MPH OR HIGHER WILL ACCOMPANY THIS STORM. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REMEMBER...SEVERE THUNDERSTORMS MAY PRODUCE TORNADOES AT ANY TIME. MILLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 2:00 AM CDT, 20 hours 32 minutes earlier.
Area forecast discussion, May 6, 2:00 AM CDT, 20 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 200 AM CDT WED MAY 6 1998 AT 06Z SFC LOW OVR MCI WITH STNRY FRONT STRETCHING THRU NRN IL. WARM FRONT ALSO EVIDENT ACRS CNTRL MO WITH COLD FRONT INTO NRN OK AND NRN TX. DEWPOINTS IN LOW 60S ACRS ERN KS AND WRN MO WILL ADVECT INTO SRN HALF OF IL THIS TDY...ALONG WITH WARM FRONT AS LOW MOVES NE ALONG STNRY FRONT. QUESTION IS WILL STNRY FRONT SAG SOUTH AND HOW FAR. WINDS IN NRN HALF OF CWA OUT OF NE AND BLV THIS IS MORE A REFLECTION OF OUTFLOW BNDRY FROM LAST NIGHTS STORMS THAT MOVED ACRS PIA AREA...THAN FRONT MOVING SOUTH. LOW WILL SLOWLY MOVE ENE ALONG BNDRY NEXT 18 HRS REACHING WRN IL BY 00Z. RWS AND THUNDERSTORMS CRNTLY OVER WRN AND CNTRL MO SHOULD MOVE INTO WRN IL THIS MORNING AND CONT EASTWARD THROUGHOUT DAY. INSTABILITY COULD BE LOW WITH TOO MUCH CLOUD COVER THIS AFTERNOON BUT DYNAMICS AND MOISTURE WILL STILL BE SUFFICIENT FOR STRONG STORMS ACRS CWA. DUE TO SLOW MOVEMENT OF SYS AND POSSIBLE TRAINING ALONG FRONT...HEAVY RAINFALL IS POSSIBLE. WITHOUT MDL GUIDANCE...TOO HARD TO TELL IF FLASH FLOOD WATCH WARRANTED IN SOME AREAS. TONIGHT STORMS WILL MOVE EAST AND DRIER AIR ADVECTS IN FROM WEST. RECOMMEND POPS IN CHC CAT IN WRN IL WITH CONT LIKELY IN EAST. SOUTHERLY SHOULD BRING SOME WAA BUT SPEED IS WEAK. EVEN WITH CLOUDS GUIDANCE LOOKS REASONABLE WITH TEMPS TDY AND TON. FIRST PERIOD INPUT COMING SHORTLY. PIA 76/57 86 SPI 77/57 86 DEC 76/56 86 CMI 76/56 87 LWV 77/56 87 AUTEN
Nearby
Severe Thunderstorm Warnings in Illinois, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.